Alert archive / Mississippi / River Flood Warnings in 2012
River Flood Warning 1, NWS Memphis, TN
NWS Memphis, TN issued this river flood warning at Jan 11, 2012, 8:24 AM CST for Lowndes County, Monroe County, Mississippi. It took effect at Jan 12, 2012, 9:59 PM CST. It was in force for 69 hr.
The area
The counties it named.
The facts
- Issued
- Jan 11, 2012, 8:24 AM CST (14:24 UTC)
- In effect from
- Jan 12, 2012, 9:59 PM CST
- Expired
- Jan 15, 2012, 6:31 PM CST
- In force
- 69 hr
- Issued by
- NWS Memphis, TN
- Flood severity
- Minor
Counties Lowndes County, MS, Monroe County, MS
The radar
The Columbus AFB radar (KGWX), 27 km from the middle of the area, began a volume at 14:24 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The river
Written for the forecast point Buttahatchie River near Aberdeen (ABDM6). The gauge peaked at 14.77 ft at Jan 14, 2012, 5:00 AM CST.
- Action stage
- 12 ft
- Minor stage
- 13 ft
- Moderate stage
- 22 ft
- Major stage
- 24 ft
This gauge today: stage, forecast and historic crests
Stage from the USGS instantaneous record for site 02439400, one reading an hour, from a day before the product to a day after it ended. Flood stages are today's.
The text
As transmitted, in the capitals the NWS used until 2016.
551 WGUS44 KMEG 111424 FLWMEG BULLETIN - EAS ACTIVATION REQUESTED FLOOD WARNING NATIONAL WEATHER SERVICE MEMPHIS TN 824 AM CST WED JAN 11 2012 THE NATIONAL WEATHER SERVICE HAS ISSUED A FLOOD WARNING FOR THE BUTTAHATCHIE RIVER. PRECAUTIONARY/PREPAREDNESS ACTIONS... A FOLLOWUP FLOOD STATEMENT WILL BE ISSUED LATER TODAY OR SOONER IF CONDITIONS WARRANT. FOR GRAPHICAL RIVER AND FLOOD INFORMATION...PLEASE GO TO WWW.WEATHER.GOV AND CLICK NEAR MEMPHIS ON THE MAP. THEN SELECT RIVERS AND LAKES AHPS UNDER CURRENT CONDITIONS. DO NOT DRIVE THROUGH FLOODED AREAS...TURN AROUND DON'T DROWN. STAY TUNED TO YOUR WEATHER RADIO AND YOUR LOCAL NEWS MEDIA FOR THE LATEST RIVER INFORMATION. && MSC087-095-121424- /O.NEW.KMEG.FL.W.0001.120114T0400Z-120115T1400Z/ /ABDM6.1.ER.120114T0400Z.120114T1800Z.120115T0800Z.NO/ 824 AM CST WED JAN 11 2012 THE NATIONAL WEATHER SERVICE IN MEMPHIS TN HAS ISSUED A * FLOOD WARNING FOR THE BUTTAHATCHIE RIVER NEAR ABERDEEN * FROM FRIDAY JANUARY 13 UNTIL SUNDAY JANUARY 15. * AT 7 AM WEDNESDAY THE STAGE WAS...9.9 FEET. * MINOR FLOODING IS FORECAST. * MAXIMUM FORECAST STAGE OF 13.4 FEET SATURDAY JANUARY 14. * FLOOD STAGE IS 13.0 FEET. * THE RIVER IS FORECAST TO RISE ABOVE FLOOD STAGE BY FRIDAY NIGHT JANUARY 13 AND WILL CONTINUE TO RISE TO NEAR 13.4 FEET BY SATURDAY AFTERNOON JANUARY 14. THE RIVER WILL FALL BELOW FLOOD STAGE BY SUNDAY MORNING JANUARY 15. * AT 13.0 FEET...LOW LAND NEAR THE RIVER IS FLOODED. $$
9 follow-up statements
579 WGUS84 KMEG 120125 FLSMEG FLOOD STATEMENT NATIONAL WEATHER SERVICE MEMPHIS TN 725 PM CST WED JAN 11 2012 THE FLOOD WARNING CONTINUES FOR THE BUTTAHATCHIE RIVER. PRECAUTIONARY/PREPAREDNESS ACTIONS... THE NEXT RIVER STATEMENT WILL BE ISSUED TOMORROW MORNING OR SOONER IF CONDITIONS WARRANT. FOR GRAPHICAL RIVER AND FLOOD INFORMATION...PLEASE GO TO WWW.WEATHER.GOV AND CLICK NEAR MEMPHIS ON THE MAP. THEN SELECT RIVERS AND LAKES AHPS UNDER CURRENT CONDITIONS. DO NOT DRIVE THROUGH FLOODED AREAS...TURN AROUND DON'T DROWN. STAY TUNED TO YOUR WEATHER RADIO AND YOUR LOCAL NEWS MEDIA FOR THE LATEST RIVER INFORMATION. && MSC087-095-130125- /O.CON.KMEG.FL.W.0001.120114T0400Z-120115T1400Z/ /ABDM6.1.ER.120114T0400Z.120114T1800Z.120115T0800Z.NO/ 725 PM CST WED JAN 11 2012 THE FLOOD WARNING CONTINUES FOR THE BUTTAHATCHIE RIVER NEAR ABERDEEN * FROM FRIDAY JANUARY 13 UNTIL SUNDAY JANUARY 15. * AT 07 PM WEDNESDAY THE STAGE WAS 10.4 FEET. * MINOR FLOODING IS FORECAST. * MAXIMUM FORECAST STAGE OF 13.4 FEET SATURDAY JANUARY 14. * FLOOD STAGE IS 13.0 FEET. * FORECAST TO RISE ABOVE FLOOD STAGE BY FRIDAY JANUARY 13 AND CONTINUE TO RISE TO NEAR 13.4 FEET BY SATURDAY JANUARY 14.THE RIVER WILL FALL BELOW FLOOD STAGE BY SUNDAY JANUARY 15. * AT 13.0 FEET...LOW LAND NEAR THE RIVER IS FLOODED $$
274 WGUS84 KMEG 121531 FLSMEG FLOOD STATEMENT NATIONAL WEATHER SERVICE MEMPHIS TN 931 AM CST THU JAN 12 2012 THE FLOOD WARNING CONTINUES FOR THE BUTTAHATCHIE RIVER. PRECAUTIONARY/PREPAREDNESS ACTIONS... THE NEXT RIVER STATEMENT WILL BE ISSUED LATER TODAY OR SOONER IF CONDITIONS WARRANT. FOR GRAPHICAL RIVER AND FLOOD INFORMATION...PLEASE GO TO WWW.WEATHER.GOV AND CLICK NEAR MEMPHIS ON THE MAP. THEN SELECT RIVERS AND LAKES AHPS UNDER CURRENT CONDITIONS. DO NOT DRIVE THROUGH FLOODED AREAS...TURN AROUND DON'T DROWN. STAY TUNED TO YOUR WEATHER RADIO AND YOUR LOCAL NEWS MEDIA FOR THE LATEST RIVER INFORMATION. && MSC087-095-131531- /O.EXT.KMEG.FL.W.0001.120113T2324Z-120115T1342Z/ /ABDM6.1.ER.120113T2324Z.120114T1200Z.120115T0742Z.NO/ 931 AM CST THU JAN 12 2012 THE FLOOD WARNING CONTINUES FOR THE BUTTAHATCHIE RIVER NEAR ABERDEEN * FROM FRIDAY JANUARY 13 UNTIL SUNDAY JANUARY 15. * AT 7 AM THURSDAY THE STAGE WAS 10.9 FEET. * MINOR FLOODING IS FORECAST. * MAXIMUM FORECAST STAGE OF 13.9 FEET SATURDAY JANUARY 14. * FLOOD STAGE IS 13.0 FEET. * THE RIVER IS FORECAST TO RISE ABOVE FLOOD STAGE BY FRIDAY EVENING JANUARY 13 AND CONTINUE TO RISE TO NEAR 13.9 FEET BY SATURDAY AFTERNOON JANUARY 14. THE RIVER WILL FALL BELOW FLOOD STAGE BY SUNDAY AFTERNOON JANUARY 15. * AT 14.0 FEET...FLOOD WATER BEGINS TO COVER AIRBASE ROAD LOCATED ON THE WEST BANK OF THE RIVER. LOW LYING FARMLAND LAND NEAR THE RIVER ALSO BEGINS TO FLOOD $$
880 WGUS84 KMEG 130359 FLSMEG FLOOD STATEMENT NATIONAL WEATHER SERVICE MEMPHIS TN 959 PM CST THU JAN 12 2012 THE FLOOD WARNING CONTINUES FOR THE BUTTAHATCHIE RIVER. PRECAUTIONARY/PREPAREDNESS ACTIONS... THE NEXT RIVER STATEMENT WILL BE ISSUED TOMORROW MORNING OR SOONER IF CONDITIONS WARRANT. FOR GRAPHICAL RIVER AND FLOOD INFORMATION...PLEASE GO TO WWW.WEATHER.GOV AND CLICK NEAR MEMPHIS ON THE MAP. THEN SELECT RIVERS AND LAKES AHPS UNDER CURRENT CONDITIONS. DO NOT DRIVE THROUGH FLOODED AREAS...TURN AROUND DON'T DROWN. STAY TUNED TO YOUR WEATHER RADIO AND YOUR LOCAL NEWS MEDIA FOR THE LATEST RIVER INFORMATION. && MSC087-095-140359- /O.EXT.KMEG.FL.W.0001.120113T0359Z-120115T1434Z/ /ABDM6.1.ER.120104T2159Z.120114T1200Z.120115T0834Z.NO/ 959 PM CST THU JAN 12 2012 THE FLOOD WARNING CONTINUES FOR THE BUTTAHATCHIE RIVER NEAR ABERDEEN * FROM FRIDAY JANUARY 13 UNTIL SUNDAY JANUARY 15. * AT 08 PM THURSDAY THE STAGE WAS 8.8 FEET. * MINOR FLOODING IS FORECAST. * MAXIMUM FORECAST STAGE OF 13.9 FEET SATURDAY JANUARY 14. * FLOOD STAGE IS 13.0 FEET. * FORECAST TO RISE ABOVE FLOOD STAGE BY FRIDAY JANUARY 13 AND CONTINUE TO RISE TO NEAR 13.9 FEET BY SATURDAY JANUARY 14.THE RIVER WILL FALL BELOW FLOOD STAGE BY SUNDAY JANUARY 15. * AT 14.0 FEET...FLOOD WATER BEGINS TO COVER AIRBASE ROAD LOCATED ON THE WEST BANK OF THE RIVER. LOW LYING FARMLAND LAND NEAR THE RIVER ALSO BEGINS TO FLOOD $$
792 WGUS84 KMEG 131620 FLSMEG FLOOD STATEMENT NATIONAL WEATHER SERVICE MEMPHIS TN 1020 AM CST FRI JAN 13 2012 THE FLOOD WARNING CONTINUES FOR THE BUTTAHATCHIE RIVER. PRECAUTIONARY/PREPAREDNESS ACTIONS... THE NEXT RIVER STATEMENT WILL BE ISSUED LATER TODAY. FOR GRAPHICAL RIVER AND FLOOD INFORMATION...PLEASE GO TO WWW.WEATHER.GOV AND CLICK NEAR MEMPHIS ON THE MAP. THEN SELECT RIVERS AND LAKES AHPS UNDER CURRENT CONDITIONS. DO NOT DRIVE THROUGH FLOODED AREAS...TURN AROUND DON'T DROWN. STAY TUNED TO YOUR WEATHER RADIO AND YOUR LOCAL NEWS MEDIA FOR THE LATEST RIVER INFORMATION. && MSC087-095-141620- /O.CON.KMEG.FL.W.0001.000000T0000Z-120115T1434Z/ /ABDM6.1.ER.120104T2159Z.120114T1200Z.120115T0834Z.NO/ 1020 AM CST FRI JAN 13 2012 THE FLOOD WARNING CONTINUES FOR THE BUTTAHATCHIE RIVER NEAR ABERDEEN * FROM TODAY JANUARY 13 UNTIL SUNDAY JANUARY 15. * AT 7 AM FRIDAY THE STAGE WAS 12.3 FEET AND RISING. * MINOR FLOODING IS FORECAST. * MAXIMUM FORECAST STAGE OF 14.0 FEET SATURDAY JANUARY 14. * FLOOD STAGE IS 13.0 FEET. * FORECAST TO RISE ABOVE FLOOD STAGE LATER TONIGHT AND CONTINUE TO RISE TO NEAR 14.0 FEET BY SATURDAY JANUARY 14.THE RIVER WILL FALL BELOW FLOOD STAGE BY SUNDAY JANUARY 15. * AT 14.0 FEET...FLOOD WATER BEGINS TO COVER AIRBASE ROAD LOCATED ON THE WEST BANK OF THE RIVER. LOW LYING FARMLAND LAND NEAR THE RIVER ALSO BEGINS TO FLOOD $$ MM
705 WGUS84 KMEG 140231 FLSMEG FLOOD STATEMENT NATIONAL WEATHER SERVICE MEMPHIS TN 831 PM CST FRI JAN 13 2012 THE FLOOD WARNING CONTINUES FOR THE BUTTAHATCHIE RIVER. PRECAUTIONARY/PREPAREDNESS ACTIONS... THE NEXT RIVER STATEMENT WILL BE ISSUED TOMORROW MORNING OR SOONER IF CONDITIONS WARRANT. FOR GRAPHICAL RIVER AND FLOOD INFORMATION...PLEASE GO TO WWW.WEATHER.GOV AND CLICK NEAR MEMPHIS ON THE MAP. THEN SELECT RIVERS AND LAKES AHPS UNDER CURRENT CONDITIONS. DO NOT DRIVE THROUGH FLOODED AREAS...TURN AROUND DON'T DROWN. STAY TUNED TO YOUR WEATHER RADIO AND YOUR LOCAL NEWS MEDIA FOR THE LATEST RIVER INFORMATION. && MSC087-095-150231- /O.EXT.KMEG.FL.W.0001.000000T0000Z-120115T2015Z/ /ABDM6.1.ER.120104T2159Z.120114T1200Z.120115T1415Z.NO/ 831 PM CST FRI JAN 13 2012 THE FLOOD WARNING CONTINUES FOR THE BUTTAHATCHIE RIVER NEAR ABERDEEN * UNTIL SUNDAY JANUARY 15. * AT 07 PM FRIDAY THE STAGE WAS 13.8 FEET. * MINOR FLOODING IS OCCURRING AND MINOR FLOODING IS FORECAST. * MAXIMUM FORECAST STAGE OF 14.8 FEET SATURDAY JANUARY 14. * FLOOD STAGE IS 13.0 FEET. * THE RIVER ROSE ABOVE FLOOD STAGE FRIDAY JANUARY 13 AND WILL CONTINUE RISING TO NEAR 14.8 FEET BY SATURDAY JANUARY 14. THE RIVER WILL FALL BELOW FLOOD STAGE SUNDAY JANUARY 15. * AT 15.0 FEET...WATER IS COVERING A PORTION OF AIRBASE ROAD LOCATED ON THE WEST BANK OF THE RIVER. LOW LYING FARM LAND IS FLOODED $$
963 WGUS84 KMEG 141647 FLSMEG FLOOD STATEMENT NATIONAL WEATHER SERVICE MEMPHIS TN 1047 AM CST SAT JAN 14 2012 THE FLOOD WARNING CONTINUES FOR THE BUTTAHATCHIE RIVER. PRECAUTIONARY/PREPAREDNESS ACTIONS... THE NEXT RIVER STATEMENT WILL BE ISSUED LATER TODAY. FOR GRAPHICAL RIVER AND FLOOD INFORMATION...PLEASE GO TO WWW.WEATHER.GOV AND CLICK NEAR MEMPHIS ON THE MAP. THEN SELECT RIVERS AND LAKES AHPS UNDER CURRENT CONDITIONS. DO NOT DRIVE THROUGH FLOODED AREAS...TURN AROUND DON'T DROWN. STAY TUNED TO YOUR WEATHER RADIO AND YOUR LOCAL NEWS MEDIA FOR THE LATEST RIVER INFORMATION. && MSC087-095-151647- /O.EXT.KMEG.FL.W.0001.000000T0000Z-120115T1800Z/ /ABDM6.1.ER.120104T2159Z.120114T1200Z.120115T1200Z.NO/ 1047 AM CST SAT JAN 14 2012 THE FLOOD WARNING CONTINUES FOR THE BUTTAHATCHIE RIVER NEAR ABERDEEN * UNTIL SUNDAY JANUARY 15. * AT 7 AM SATURDAY THE STAGE WAS 14.8 FEET AND FALLING. * MINOR FLOODING IS OCCURRING AND MINOR FLOODING IS FORECAST. * FLOOD STAGE IS 13.0 FEET. * AT 15.0 FEET...WATER IS COVERING A PORTION OF AIRBASE ROAD LOCATED ON THE WEST BANK OF THE RIVER. LOW LYING FARM LAND IS FLOODED $$
008 WGUS84 KMEG 150235 FLSMEG FLOOD STATEMENT NATIONAL WEATHER SERVICE MEMPHIS TN 835 PM CST SAT JAN 14 2012 THE FLOOD WARNING CONTINUES FOR THE BUTTAHATCHIE RIVER. PRECAUTIONARY/PREPAREDNESS ACTIONS... THE NEXT RIVER STATEMENT WILL BE ISSUED TOMORROW MORNING OR SOONER IF CONDITIONS WARRANT. FOR GRAPHICAL RIVER AND FLOOD INFORMATION...PLEASE GO TO WWW.WEATHER.GOV AND CLICK NEAR MEMPHIS ON THE MAP. THEN SELECT RIVERS AND LAKES AHPS UNDER CURRENT CONDITIONS. DO NOT DRIVE THROUGH FLOODED AREAS...TURN AROUND DON'T DROWN. STAY TUNED TO YOUR WEATHER RADIO AND YOUR LOCAL NEWS MEDIA FOR THE LATEST RIVER INFORMATION. && MSC087-095-152120- /O.EXT.KMEG.FL.W.0001.000000T0000Z-120115T2120Z/ /ABDM6.1.ER.120104T2159Z.120114T1200Z.120115T1520Z.NO/ 835 PM CST SAT JAN 14 2012 THE FLOOD WARNING CONTINUES FOR THE BUTTAHATCHIE RIVER NEAR ABERDEEN * UNTIL SUNDAY JANUARY 15. * AT 07 PM SATURDAY THE STAGE WAS 14.4 FEET. * MINOR FLOODING IS OCCURRING AND MINOR FLOODING IS FORECAST. * FLOOD STAGE IS 13.0 FEET. * AT 14.0 FEET...FLOOD WATER BEGINS TO COVER AIRBASE ROAD LOCATED ON THE WEST BANK OF THE RIVER. LOW LYING FARMLAND LAND NEAR THE RIVER ALSO BEGINS TO FLOOD $$
431 WGUS84 KMEG 151739 FLSMEG FLOOD STATEMENT NATIONAL WEATHER SERVICE MEMPHIS TN 1139 AM CST SUN JAN 15 2012 THE FLOOD WARNING CONTINUES FOR THE BUTTAHATCHIE RIVER. PRECAUTIONARY/PREPAREDNESS ACTIONS... THE NEXT RIVER STATEMENT WILL BE ISSUED LATER TODAY OR SOONER IF CONDITIONS WARRANT. FOR GRAPHICAL RIVER AND FLOOD INFORMATION...PLEASE GO TO WWW.WEATHER.GOV AND CLICK NEAR MEMPHIS ON THE MAP. THEN SELECT RIVERS AND LAKES AHPS UNDER CURRENT CONDITIONS. DO NOT DRIVE THROUGH FLOODED AREAS...TURN AROUND DON'T DROWN. STAY TUNED TO YOUR WEATHER RADIO AND YOUR LOCAL NEWS MEDIA FOR THE LATEST RIVER INFORMATION. && MSC087-095-160051- /O.EXT.KMEG.FL.W.0001.000000T0000Z-120116T0051Z/ /ABDM6.1.ER.120104T2159Z.120114T1200Z.120115T1851Z.NO/ 1139 AM CST SUN JAN 15 2012 THE FLOOD WARNING CONTINUES FOR THE BUTTAHATCHIE RIVER NEAR ABERDEEN * UNTIL SUNDAY JANUARY 15. * AT 11 AM SUNDAY THE STAGE WAS 13.2 FEET. * MINOR FLOODING IS OCCURRING AND MINOR FLOODING IS FORECAST. * FLOOD STAGE IS 13.0 FEET. * THE RIVER SHOULD FALL BELOW FLOOD STAGE BY TONIGHT. * AT 13.0 FEET...LOW LAND NEAR THE RIVER IS FLOODED $$
502 WGUS84 KMEG 160031 FLSMEG FLOOD STATEMENT NATIONAL WEATHER SERVICE MEMPHIS TN 631 PM CST SUN JAN 15 2012 THE FLOOD WARNING HAS BEEN CANCELLED FOR THE BUTTAHATCHIE RIVER. PRECAUTIONARY/PREPAREDNESS ACTIONS... THE NEXT RIVER STATEMENT WILL BE ISSUED TOMORROW MORNING IF CONDITIONS WARRANT. FOR GRAPHICAL RIVER AND FLOOD INFORMATION...PLEASE GO TO WWW.WEATHER.GOV AND CLICK NEAR MEMPHIS ON THE MAP. THEN SELECT RIVERS AND LAKES AHPS UNDER CURRENT CONDITIONS. DO NOT DRIVE THROUGH FLOODED AREAS...TURN AROUND DON'T DROWN. STAY TUNED TO YOUR WEATHER RADIO AND YOUR LOCAL NEWS MEDIA FOR THE LATEST RIVER INFORMATION. && MSC087-095-160101- /O.CAN.KMEG.FL.W.0001.000000T0000Z-120116T0031Z/ /ABDM6.1.ER.120104T2159Z.120114T1200Z.120115T1955Z.NO/ 631 PM CST SUN JAN 15 2012 FORECAST INFORMATION FOR BUTTAHATCHIE RIVER NEAR ABERDEEN * AT 03 PM SUNDAY THE STAGE WAS 12.9 FEET. * NO FLOODING IS CURRENTLY FORECAST. * FLOOD STAGE IS 13.0 FEET. * FORECAST...THE RIVER WILL RISE TO NEAR 11.8 FEET MONDAY JANUARY 16. * AT 13.0 FEET...LOW LAND NEAR THE RIVER IS FLOODED $$
What forecasters said that day
The local office's own words before this river flood warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Memphis, TN wrote its last area forecast discussion before this river flood warning went out at Jan 11, 7:56 AM CST, 28 minutes earlier.
Area forecast discussion, Jan 11, 7:56 AM CST, 28 minutes before
AREA FORECAST DISCUSSION...UPDATED
NATIONAL WEATHER SERVICE MEMPHIS TN
756 AM CST WED JAN 11 2012
.UPDATE...
THE DENSE FOG ADVISORY WAS EXTENDED UNTIL 10 AM. DENSE FOG HAS
BEGUN TO LIFT ACROSS NORTHERN MISSISSIPPI...BUT IN THE BAGGIER
PRESSURE PATTERN OVER WEST TENNESSEE AND FAR EASTERN ARKANSAS
VISIBILITIES ARE STILL LESS THAN 1/4 MILE. AS THE LOW PUSHES
NORTHEAST...SHOULD BEGIN TO SEE THE VISIBILITIES IMPROVE
MARKEDLY BETWEEN 9 AND 10 AM.
BORGHOFF
&&
.PREV DISCUSSION... /ISSUED 411 AM CST WED JAN 11 2012/
DISCUSSION...FORECAST FOCUS ON LOW PRESSURE AFFECTING THE
MIDSOUTH TODAY AND THE ARCTIC FRONT TO FOLLOW THURSDAY.
SHORT TERM...TODAY THROUGH FRIDAY NIGHT.
AT 4 AM...LOW PRESSURE WAS CENTERED OVER TISHOMINGO COUNTY WITH A
RELAXED PRESSURE GRADIENT OVER MUCH OF THE MIDSOUTH...BUT
ESPECIALLY EAST OF THE MS RIVER AND NORTH OF OXFORD AND TUPELO.
THIS HAS RESULTED IN AREAS OF DENSE FOG WITH VISIBILITIES LESS
THAN 1/4 MILE IN MANY LOCATIONS. HENCE...ISSUED A DENSE FOG
ADVISORY FOR THESE AREAS UNTIL 8 AM. WESTERLY WINDS WILL INCREASE
THIS MORNING WHICH SHOULD MIX THE FOG OUT. IN FACT SOME AREAS
ALONG THE MISSISSIPPI RIVER HAVE WESTERLY WINDS AROUND 10 MPH
ALREADY...SO WILL PROBABLY BE ABLE TO CANCEL THE ADVISORY THERE
BEFORE 8 AM.
CYCLONIC FLOW IS EXPECTED TO CONTINUE THROUGH THE DAY WITH
CONSIDERABLE CLOUDS AND PATCHY DRIZZLE. AFTER 00Z...SOME RIDGING
BRIEFLY BUILDS IN ADVANCE OF A STRONG POLAR COLD FRONT AND DEEP
TROUGH WHICH SHOULD BE DIVING INTO MISSOURI AND ARKANSAS EARLY
THIS EVENING. THE FRONT WILL REACH THE MISSISSIPPI RIVER SOMETIME
AROUND OR SHORTLY AFTER MIDNIGHT...AND TO THE TENNESSEE RIVER
AROUND 3 AM. STRONG COLD AIR ADVECTION BEHIND THE FRONT WILL LEAD
TO STEEP LOW LEVEL LAPSE RATES UP TO 800 MB. POST FRONTAL SNOW
SHOWERS ARE EXPECTED LATE TONIGHT AND ESPECIALLY THURSDAY MORNING.
THE TROUGH AXIS IS EXPECTED TO ROTATE SOUTHEAST AND BECOME ALIGNED
FROM MISSOURI TO NORTHWEST TN AND WESTERN KY THURSDAY AFTERNOON.
CYCLONIC FLOW NEAR THIS TROUGH AXIS WILL KEEP A HEALTHY SNOW
SHOWER THREAT THROUGH AT LEAST EARLY AFTERNOON OVER NORTHWEST TN
BEFORE LIFTING NORTH BY EVENING. MODEL CONSENSUS QPF OF BETWEEN
0.05 TO 0.1 COULD BRING SOME SNOW ACCUMULATION...BUT AT THIS POINT
IT LOOKS LIKE ANY ACCUMULATION SHOULD BE LESS THAN AN INCH.
A BIGGER STORY FOR THE REST OF THE MIDSOUTH WILL BE THE WIND. THE
AFOREMENTIONED STEEP LAPSE RATES WILL TAP INTO 25 TO 35 KT WINDS
WITHIN THE 1000-800 MB LAYER SO SUSTAINED WINDS WILL PROBABLY
REACH WIND ADVISORY CRITERIA AREAWIDE...WITH GUSTS LIKELY
EXCEEDING 40 MPH AT TIMES. SHOULD BE A COLD DAY WITH TEMPERATURES
FALLING INTO THE UPPER 20S/LOWER 30S BY EARLY EVENING.
WINDS WILL SUBSIDE A BIT THURSDAY EVENING BUT SHOULD REMAIN MIXED
THROUGH THE OVERNIGHT. WITH TEMPERATURES FALLING INTO THE UPPER
TEENS TO MID 20S...WIND CHILLS COULD FALL INTO THE SINGLE DIGITS
FOR A TIME OVER THE NORTH.
HIGH PRESSURE WILL BUILD TO THE SOUTH OF THE AREA FRIDAY WITH
SUNNY SKIES AND BREEZY CONDITIONS RESUMING.
LONG TERM...SATURDAY THROUGH TUESDAY.
NEARLY STATIONARY HIGH PRESSURE OVER THE SOUTHEAST WILL BRING
MODERATING TEMPERATURES THROUGH EARLY NEXT WEEK. MODELS HAVE BEEN
ADVERTISING A SYSTEM DEVELOPING OVER THE SOUTHERN PLAINS MONDAY
WITH THE NEXT FROPA SOMETIME TUESDAY. GENERALLY LEFT THIS PERIOD
AS IS WITH SHOWER CHANCES EARLY WEEK.
BORGHOFF
&&
.AVIATION...
12Z TAFS
PRIMARY CONCERN IS IFR OR LOWER CIGS AND VSBY.
UPPER LEVEL CLOSED LOW WAS LIFTING EAST THROUGH SOUTHERN MS AT
1130Z. A FEW SHOWERS WERE NOTED ON RADAR EAST OF MKL. OTHERWISE...
THE MIDSOUTH WAS FREE OF PRECIP...UNDER A MIDLEVEL DRY SLOT
WRAPPING AROUND THE NORTHERN SIDE OF THE LOW.
WITH COOL SEASON UPPER LOWS...THE MOIST LOW LEVEL INVERSION IS
OFTEN SLOW TO MIX OUT...WITH LOW LEVEL STRATUS PERSISTING. THIS
APPEARS TO BE THE CASE TODAY... WITH IFR CIGS EXTENDING AS FAR
WEST AS NORTHWEST AR AT DISCUSSION TIME.
FOR THE 12Z TAFS...HAVE DELAYED SLIGHTLY THE IMPROVEMENT TO MVFR
CIGS UNTIL THIS AFTERNOON AT MEM AND JBR. MKL AND TUP WILL BE
LEAST LIKELY TO IMPROVE TO MVFR GIVEN THE DRIER AIR BE LATEST TO
ARRIVE.
COLD FRONTAL PASSAGE AND ASSOCIATED MVFR CIGS APPEAR ON TRACK
AFTER 06Z TONIGHT.
PWB
&&
.PRELIMINARY POINT TEMPS/POPS...
MEM 53 36 36 25 / 20 20 30 0
MKL 53 35 35 23 / 20 10 50 10
JBR 55 33 33 21 / 20 30 20 0
TUP 53 41 41 23 / 20 10 40 0
&&
.MEG WATCHES/WARNINGS/ADVISORIES...
AR...DENSE FOG ADVISORY UNTIL 10 AM CST THIS MORNING FOR CRITTENDEN-
MISSISSIPPI.
MO...DENSE FOG ADVISORY UNTIL 10 AM CST THIS MORNING FOR PEMISCOT.
MS...DENSE FOG ADVISORY UNTIL 10 AM CST THIS MORNING FOR BENTON MS-
DESOTO-MARSHALL-TATE-TIPPAH.
TN...DENSE FOG ADVISORY UNTIL 10 AM CST THIS MORNING FOR CARROLL-
CHESTER-CROCKETT-DECATUR-DYER-FAYETTE-GIBSON-HARDEMAN-
HAYWOOD-HENDERSON-HENRY-LAKE-LAUDERDALE-MADISON-MCNAIRY-
OBION-SHELBY-TIPTON-WEAKLEY.
&&Hazardous weather outlook, Jan 11, 7:59 AM CST, 25 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE MEMPHIS TN 759 AM CST WED JAN 11 2012 ARZ008-009-017-018-026>028-035-036-048-049-058-MOZ113-115- MSZ001>017-020>024-TNZ001>004-019>021-048>055-088>092-121230- ALCORN-BENTON MS-CALHOUN-CARROLL-CHESTER-CHICKASAW-CLAY-COAHOMA- CRAIGHEAD-CRITTENDEN-CROCKETT-CROSS-DESOTO-DECATUR-DUNKLIN-DYER- FAYETTE-GIBSON-GREENE-HARDEMAN-HARDIN-HAYWOOD-HENDERSON-HENRY- ITAWAMBA-LAFAYETTE-LAKE-LAUDERDALE-LAWRENCE-LEE AR-LEE MS-MADISON- MARSHALL-MCNAIRY-MISSISSIPPI-MONROE-OBION-PANOLA-PEMISCOT- PHILLIPS-POINSETT-PONTOTOC-PRENTISS-QUITMAN-RANDOLPH-SHELBY- ST. FRANCIS-TALLAHATCHIE-TATE-TIPPAH-TIPTON-TISHOMINGO-TUNICA- UNION-WEAKLEY-YALOBUSHA- 759 AM CST WED JAN 11 2012 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF EAST ARKANSAS... THE MISSOURI BOOTHEEL...NORTH MISSISSIPPI...AND WEST TENNESSEE. .DAY ONE...TODAY AND TONIGHT A DENSE FOG ADVISORY IS IN EFFECT FOR AREAS ALONG AND EAST OF A LINE FROM BLYTHEVILLE...TO WEST MEMPHIS...TO SENATOBIA UNTIL 10 AM. .DAYS TWO THROUGH SEVEN...THURSDAY THROUGH TUESDAY SNOW SHOWERS ARE LIKELY THURSDAY MORNING AND EARLY AFTERNOON OVER THE MISSOURI BOOTHEEL AND NORTHWEST TENNESSEE. SOME ACCUMULATION IS POSSIBLE...BUT SHOULD REMAIN UNDER ONE INCH. A WIND ADVISORY WILL LIKELY BE NEEDED AREAWIDE THURSDAY WITH WEST WINDS OF 20 TO 30 MPH AND GUSTS AROUND 40 MPH. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION IS NOT ANTICIPATED AT THIS TIME. BORGHOFF
The office that day
Everything else NWS Memphis, TN issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jan 11, 2:47 AM CST | Dense Fog Advisory | MEG | Alcorn, Benton, Calhoun, Chickasaw, Coahoma, DeSoto and 16 more | 7 hr |
Nearby
River Flood Warnings in Mississippi, 2012Every river flood warning in 2012
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; radar from the NEXRAD Level II archive; the gauge from the NWS water service and the USGS.